I just got back from my 4 wk post op visit. I am mad at my doctor. I haven't had any complaints about him until now. In fact I have really liked his care and concern.
At my 2 wk post op visit, he had to use silver nitrate sticks to cauterize a small area of repair in the vagina/perineal area. (I had A&P repair along with my hyster) It stung quite a bit at the time, and then for the next week as it healed. Felt a lot like an episiotomy. Until then, I had been doing very well, and I told myself that if this was the biggest set back I had, I should be thankful. (I have spent time reading my sisters stories on this site)
Anyway, today my visit seemed rushed, and then he had to use the silver nitrate sticks again. I told him I didn't like to have to have that done again because it hurt, and he made light of my complaint!!! I was not happy. I didn't complain about the surgery, so if I said it hurt, I thought he should at least validate my complaint.
I just noticed that I am pounding the keyboard keys. LOL!!!
Then after he had used them, he did an internal exam (he had already done the speculum exam and used the sticks on the cuff too). I told the nurse in there that she should teach him to at least do the sticks AFTER the internal exam, so the skin wouldn't be stretched where he just burned it.
Is it just a man thing (BTY- I am not anti-man)? Or was he just not thinking, or was too rushed? Either way, I (and my crotch) are not happy campers about now.
Thanks for listening. It's great to get it off my chest.
p.s. My sweet husband said he was going to wait for him in the parking lot and shove a silver nitrate stick up his d*** Way to go sweetie!!
Yes! Silver Nitrate sticks hurt really bad. My ob/gyn has been treating my "rough patch" since my surgery last November. I've had three treatments, the most recent being last month. I think this last one did the trick. No more bleeding during sex.
Doctors can be insenstive at times; try not to take it personally. Focus on getting better and healing. My husband and I probably got back into sex too soon. Even though I was given the "OK" by my ob/gyn at 6 weeks, I should've waited a couple more weeks after the second silver nitrate treatment to be sure I was completely healed. Believe me, after the third treatment, I said "No way Jose" for two weeks. Now all is good.
I had two silver nitrate treatments, both burned a lot. I can't believe your Dr. did the exam AFTER the treatment, sounds very insensitive to me, and you did the right thing by mentioning it to the nurse.
I am sorry the silver nitrate hurt. I went to the Dr. today 16 days post op. I knew I had a UTI because my bladder hurt and I had pain in my pelvic region. I also had more red bleeding (spotting). I did see two stiches the last 2 days I was not concerned. He wanted to do an exam of the cuff to make sure I was not infected. Guess what? I had a UTI. He did the exam and found the cuff was healing great but I had granulation that was bleeding. He did 3 silver nitrate sticks. I was surprised that it did not hurt. The speculum did not hurt either. He also did an exam after the speculum and treatment. It did not hurt until he pushed on my bladder. I did not have repairs though like you guys did. Before he did the exam and the silver nitrate I asked him if it would hurt and he assured me it should not unless I had an infection or something else going on. However, I know my cervix used to very sensitive and I would ache after a PAP because they touched my cervie. I hope your next exams are less painful. No more PAP's for me
I have had 4 silver nitrate treatments two weeks apart in the past few weeks for granulation. IT HURT and I had discomfort all week long. My doc has been very supportive and actually when I go to the specialist on Friday part of our discussion will include excising the granulation that is left since the silver nitrate has only marginally (very marginally) shrunk the granualtion area and neither I or my GYN wants to do another SN treatment.
My Dr. did the speculum exam first and did a SN tx. on the vaginal cuff. The internal cuff silver nitrate treatment wasn't bad. I guess I felt some 'pinching', or something very minor. BTW - the speculum exam wasn't as bad as I expected.
Then he did the vag/perineal SN tx.
Then he did the manual internal exam. AFTER the tx. mind you.
It was the perineal SN treatment that hurt, and still burns when I urinate.
I'm still not sure I understand exactly how it's supposed to help. To me, it seems like it damages the tissues so that they will grow (heal) together properly. Anyone out there really understand?
Thanks for all your support everybody. I appreciate it.
It chemicaly destroyes the granulation tissue, which is a kind of like wet scar tissue that is rather tender and fiberous. It keeps the real healing from taking place under the granulation. This allows the area to heal properly.
Wow.....I am really new to all of this. I came across this website while researching the use of silver nitrate post-op hysterectomy. I had a partial hysterectomy on 9/18/08 which was just 2-1/2 weeks ago. I had been putting this off for quite some time and finally after having very heavy and painful periods.
To make a long story I went in for my two week post-op visit this past Friday. I had been complaining about a slight opening to the right of the incision. After my doc checked it out she put some kind of ointment on the area which I naturally assume was antibiotic ointment of some sort. I later found out that it was silver nitrate. Before this treatment, there was a little watery moisture by the incision, but nothing yellow (pus-like). I was very concerned and contacted my doctor right away.
Two days later, I was strickened with severe pain in my kidneys and also pressure in my bladder. I could hardly walk and breathing was difficult. I was also extremely light headed. I really would like to know if this sudden onset of pain could be anyway related to the use of silver nitrate on the open incision. If anyone has experienced anything like this please respond. I would really like to know. I've become very skeptical about this silver nitrate and if there's any side effects. (BTW, the skin in that area also became very dark in color). The doc assured me that it really wouldn't have an effect like that, but she did have me take a urine test to test for other things. PLEASE HELP!!!!!!
A very new to the group "hyster-sister".